MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual and microscopic evaluation revealed that the ibt was damaged.The balloon had large radial damage to the balloon sheathing, one balloon was cut completely into and was separated from the shaft.This extensive damage is consistent with the balloon being damage from being pulled back through the cannula after a rupture has occurred.Once the material on the balloon has been breached the balloon loses its ability to become pressurized and its ability to hold a negative pressure which aids in the removal process.The balloons were likely cut in the vertebral body then damaged more on the removal process.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively primary osteoporosis and underwent balloon kyphoplasty.During surgery, the con trast medium leaked when the balloon was inflated in the vertebral body at l2.The product was taken out of the body and being checked, it seemed that there was a crack in the balloon.Ibt ruptured during inflation.The patient was not allergic to the contrast media.The product came in contact with the patient.No patient complications were reported as the result of the event.There was a delay of less than 60 minutes.Patient's issue was resolved.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7936782
Report Number1030489-2018-01327
Device Sequence Number16378901
Product Code HRX
UDI-Device Identifier00643169103061
UDI-Public00643169103061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1